Finance and Stochastics

, Volume 22, Issue 2, pp 395–415 | Cite as

Fatou property, representations, and extensions of law-invariant risk measures on general Orlicz spaces

  • Niushan Gao
  • Denny Leung
  • Cosimo Munari
  • Foivos Xanthos
Article
  • 51 Downloads

Abstract

We provide a variety of results for quasiconvex, law-invariant functionals defined on a general Orlicz space, which extend well-known results from the setting of bounded random variables. First, we show that Delbaen’s representation of convex functionals with the Fatou property, which fails in a general Orlicz space, can always be achieved under the assumption of law-invariance. Second, we identify the class of Orlicz spaces where the characterization of the Fatou property in terms of norm-lower semicontinuity by Jouini, Schachermayer and Touzi continues to hold. Third, we extend Kusuoka’s representation to a general Orlicz space. Finally, we prove a version of the extension result by Filipović and Svindland by replacing norm-lower semicontinuity with the (generally non-equivalent) Fatou property. Our results have natural applications to the theory of risk measures.

Keywords

Risk measures Law-invariance Fatou property Dual representations Conditional expectations Orlicz spaces 

Mathematics Subject Classification (2010)

91B30 60E05 46E30 46A20 

JEL Classification

C65 G32 

Notes

Acknowledgements

We are grateful for the comments of an anonymous referee that improved the clarity of some proofs in the paper. The first author is a PIMS Postdoctoral Fellow. The second author is supported by AcRF grant R-146-000-242-114. The fourth author acknowledges the support of an NSERC grant.

References

  1. 1.
    Aliprantis, Ch.D., Border, K.C.: Infinite Dimensional Analysis: A Hitchhiker’s Guide, 3rd edn. Springer, Berlin (2006) MATHGoogle Scholar
  2. 2.
    Artzner, Ph., Delbaen, F., Eber, J.-M., Heath, D.: Coherent measures of risk. Math. Finance 9, 203–228 (1999) MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Belomestny, D., Krätschmer, V.: Central limit theorems for law-invariant coherent risk measures. J. Appl. Probab. 49, 1–21 (2012) MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Belomestny, D., Krätschmer, V.: Optimal stopping under probability distortions. Math. Oper. Res. 42, 806–833 (2017) MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Biagini, S., Frittelli, M.: On the extension of the Namioka–Klee theorem and on the Fatou property for risk measures. In: Delbaen, F., et al. (eds.) Optimality and Risk—Modern Trends in Mathematical Finance. The Kabanov Festschrift, pp. 1–28. Springer, Berlin (2009) Google Scholar
  6. 6.
    Cheridito, P., Li, T.: Risk measures on Orlicz hearts. Math. Finance 19, 189–214 (2009) MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Delbaen, F.: Coherent risk measures on general probability spaces. In: Sandmann, K., Schönbucher, P.J. (eds.) Advances in Finance and Stochastics: Essays in Honour of Dieter Sondermann, pp. 1–37. Springer, Berlin (2002) Google Scholar
  8. 8.
    Delbaen, F.: Risk measures for non-integrable random variables. Math. Finance 19, 329–333 (2009) MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Delbaen, F., Owari, K.: On convex functions on the duals of \(\Delta_{2}\)-Orlicz spaces. Preprint (2016). Available online at https://arxiv.org/abs/1611.06218
  10. 10.
    Drapeau, S., Kupper, M.: Risk preferences and their robust representations. Math. Oper. Res. 38, 28–62 (2013) MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Edgar, G.A., Sucheston, L.: Stopping Times and Directed Processes. Cambridge University Press, Cambridge (1992) CrossRefMATHGoogle Scholar
  12. 12.
    Farkas, W., Koch-Medina, P., Munari, C.: Beyond cash-additive risk measures: when changing the numeraire fails. Finance Stoch. 18, 145–173 (2014) MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Filipović, D., Svindland, G.: The canonical model space for law-invariant convex risk measures is \(L^{1}\). Math. Finance 22, 585–589 (2012) MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Föllmer, H., Schied, A.: Stochastic Finance: An Introduction in Discrete Time, 3rd edn. De Gruyter, Berlin (2011) CrossRefMATHGoogle Scholar
  15. 15.
    Frittelli, M., Rosazza Gianin, E.: Putting order in risk measures. J. Bank. Finance 26, 1473–1486 (2002) CrossRefGoogle Scholar
  16. 16.
    Frittelli, M., Rosazza Gianin, E.: Law invariant convex risk measures. Adv. Math. Econ. 7, 33–46 (2005) MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Gao, N., Leung, D., Xanthos, F.: Closedness of convex sets in Orlicz spaces with applications to dual representation of risk measures. Preprint (2016). Available online at https://arxiv.org/abs/1610.08806
  18. 18.
    Gao, N., Xanthos, F.: On the C-property and \(w^{*}\)-representations of risk measures. Math. Finance (2017).  https://doi.org/10.1111/mafi.12150. Available online at: http://onlinelibrary.wiley.com/doi/10.1111/mafi.12150/full Google Scholar
  19. 19.
    Jouini, E., Schachermayer, W., Touzi, N.: Law invariant risk measures have the Fatou property. Adv. Math. Econ. 9, 49–71 (2006) MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Kaina, M., Rüschendorf, L.: On convex risk measures on \(L^{p}\)-spaces. Math. Methods Oper. Res. 69, 475–495 (2009) MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Koch-Medina, P., Munari, C.: Law-invariant risk measures: extension properties and qualitative robustness. Stat. Risk. Model. 31, 1–22 (2014) MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Krätschmer, V., Schied, A., Zähle, H.: Comparative and qualitative robustness for law-invariant risk measures. Finance Stoch. 18, 271–295 (2014) MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Kusuoka, S.: On law-invariant coherent risk measures. Adv. Math. Econ. 3, 83–95 (2001) MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Munari, C.: Measuring Risk Beyond the Cash-Additive Paradigm. Ph.D. Dissertation, ETH Zurich (2015). Available online at https://www.research-collection.ethz.ch/handle/20.500.11850/102246
  25. 25.
    Orihuela, J., Ruiz Galán, M.: Lebesgue property for convex risk measures on Orlicz spaces. Math. Financ. Econ. 6, 15–35 (2012) MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Owari, K.: Maximal Lebesgue extension of monotone convex functions. J. Funct. Anal. 266, 3572–3611 (2014) MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Shapiro, A.: On Kusuoka representation of law invariant risk measures. Math. Oper. Res. 38, 142–152 (2013) MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Svindland, G.: Convex Risk Measures Beyond Bounded Risks. Ph.D. Dissertation, LMU Munich (2008). Available online at http://edoc.ub.uni-muenchen.de/9715/
  29. 29.
    Svindland, G.: Continuity properties of law-invariant (quasi-)convex risk functions on \(L^{\infty}\). Math. Financ. Econ. 3, 39–43 (2010) MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  • Niushan Gao
    • 1
  • Denny Leung
    • 2
  • Cosimo Munari
    • 3
  • Foivos Xanthos
    • 4
  1. 1.Department of Mathematics and Computer ScienceUniversity of LethbridgeLethbridgeCanada
  2. 2.Department of MathematicsNational University of SingaporeSingaporeSingapore
  3. 3.Center for Finance and InsuranceUniversity of ZurichZurichSwitzerland
  4. 4.Department of MathematicsRyerson UniversityTorontoCanada

Personalised recommendations